Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at May 15, 2011, 9:22 PM PDT. It took effect at May 16, 2011, 4:00 PM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 9:22 PM PDT (04:22 UTC)
- In effect from
- May 16, 2011, 4:00 PM PDT
- Expired
- May 18, 2011, 5:00 AM PDT
- In force
- 37 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS46 KSTO 160422 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 922 PM PDT SUN MAY 15 2011 ...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY... .ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-161630- /O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ /O.NEW.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 922 PM PDT SUN MAY 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY ABOVE 5500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM WARNING FROM TODAYS STORM HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND 1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 5500 FEET. * TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING BRINGING HEAVY SNOW AT TIMES. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ BARUFFALDI
6 follow-up statements
897 WWUS46 KSTO 160515 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 1012 PM PDT SUN MAY 15 2011 ...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY... .ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-161730- /O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ /O.COR.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1012 PM PDT SUN MAY 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY ABOVE 5500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM WARNING FROM TODAYS STORM HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND 1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 5500 FEET. * TIMING: SCATTERED SNOW SHOWERS DEVELOPING ON MONDAY WILL BECOME HEAVY AT TIMES MONDAY NIGHT THROUGH TUESDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ BARUFFALDI
226 WWUS46 KSTO 161013 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 313 AM PDT MON MAY 16 2011 ...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE RANGE LATE TODAY INTO EARLY WEDNESDAY... .ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE RANGE LATER TODAY INTO EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL DIFFICULT AND RESULTING IN MISERABLE CONDITIONS FOR OUTDOOR RECREATIONAL ACTIVITIES. BE PREPARED FOR WINTER WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-162330- /O.EXT.KSTO.WS.W.0008.110516T2300Z-110518T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 313 AM PDT MON MAY 16 2011 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY ABOVE 4500 FEET... THE WINTER STORM WARNING ABOVE 4500 FEET IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 12 TO 18 INCHES OF SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET...AND 2 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 4500 FEET. * TIMING: AFTER A BREAK IN PRECIPITATION THIS MORNING...A CHANCE OF SNOW WILL RETURN LATER THIS AFTERNOON. PERIODS OF HEAVY SNOW WILL DEVELOP TONIGHT. SNOW SHOWERS MAY DECREASE FOR A PERIOD LATE TONIGHT AND EARLY TUESDAY BEFORE ANOTHER SYSTEM BRINGS MORE SNOW TUESDAY AFTERNOON AND TUESDAY NIGHT. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT... HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH THE PASSES TONIGHT INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...GUSTY WINDS AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS IN SNOW AND ICE ARE POSSIBLE AT TIMES. MISERABLE CONDITIONS FOR OUTDOOR RECREATIONAL ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT OR HAZARDOUS. && $$
433 WWUS46 KSTO 162236 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT MON MAY 16 2011 ...A LATE SEASON STORM WILL BRING WINTRY CONDITIONS TO THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE MOUNTAINS THROUGH EARLY WEDNESDAY... .ANOTHER LATE SEASON STORM WILL BRING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL DIFFICULT. OUTDOOR RECREATIONAL ACTIVITIES ARE LIKELY TO BE UNPLEASANT IN THESE CONDITIONS. THIS STORM WILL COME IN 2 PARTS...THE FIRST OVERNIGHT TONIGHT AND THE SECOND PART LATE TUESDAY. THERE MAY BE BRIEF LULL BETWEEN SYSTEMS DURING THE DAY TUESDAY. BE PREPARED FOR WINTRY WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-171200- /O.CON.KSTO.WS.W.0008.110516T2300Z-110518T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 336 PM PDT MON MAY 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 12 TO 20 INCHES OF SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND 2 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 4500 FEET. * TIMING: PERIODS OF HEAVY SNOW WILL DEVELOP TONIGHT. SNOW SHOWERS MAY DECREASE FOR A PERIOD DURING THE DAY TUESDAY BEFORE ANOTHER SYSTEM BRINGS MORE SNOW TUESDAY LATE AFTERNOON INTO TUESDAY NIGHT. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT... HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE PASSES TONIGHT INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. * IMPACTS: LATE SEASON WINTRY WEATHER WITH SNOW...GUSTY WINDS AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS WITH CHAIN CONTROLS ARE EXPECTED AT TIMES. MISERABLE CONDITIONS FOR OUTDOOR RECREATIONAL ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT OR HAZARDOUS. && $$
060 WWUS46 KSTO 171151 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 451 AM PDT TUE MAY 17 2011 ...A LATE SEASON STORM WILL BRING WINTER LIKE CONDITIONS TO THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE MOUNTAINS THROUGH EARLY WEDNESDAY... .ANOTHER LATE SEASON STORM WILL BRING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL DIFFICULT. A SLIGHT DECREASE IN SHOWER ACTIVITY THIS MORNING WILL BE FOLLOWED BY ANOTHER ROUND OF HEAVIER SHOWERS THIS AFTERNOON AND EVENING AS ANOTHER FRONTAL SYSTEM PASSES THROUGH THE REGION. BE PREPARED FOR WINTER LIKE WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. CAZ068-069-180000- /O.CON.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 451 AM PDT TUE MAY 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 12 TO 16 INCHES OF SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5000 FEET... AND 4 TO 6 INCHES ABOVE 4500 FEET ARE EXPECTED BY EARLY WEDNESDAY MORNING. * ELEVATION: ABOVE 4500 FEET. * TIMING: SCATTERED SHOWERS THIS MORNING WILL INCREASE AS ANOTHER WEATHER SYSTEM BRINGS MORE SNOW LATE THIS AFTERNOON INTO TONIGHT. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT... HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE PASSES LATE THIS AFTERNOON INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. * IMPACTS: LATE SEASON WINTER LIKE WEATHER WITH SNOW...GUSTY WINDS AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS WITH CHAIN CONTROLS AT TIMES. OUTDOOR RECREATIONAL ACTIVITIES IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT OR HAZARDOUS. && $$
618 WWUS46 KSTO 172328 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 428 PM PDT TUE MAY 17 2011 ...A LATE SEASON STORM WILL CONTINUE TO BRING WINTER LIKE CONDITIONS TO THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE MOUNTAINS THROUGH EARLY WEDNESDAY... .SNOW...GUSTY WINDS AND COLD TEMPERATURES WILL CONTINUE OVER THE NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH IS LIKELY OVER MOUNTAIN PASSES TONIGHT...MAKING TRAVEL DIFFICULT. A GRADUAL DECREASE IN SHOWER ACTIVITY IS EXPECTED AFTER MIDNIGHT WITH LIGHT PRECIPITATION CONTINUING THROUGH THE DAY WEDNESDAY. BE PREPARED FOR WINTER LIKE WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. CAZ068-069-181200- /O.CON.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 428 PM PDT TUE MAY 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES OF SNOW ABOVE 7500 FEET WITH 3 TO 6 INCHES ABOVE 6000 FEET... AND 2 TO 4 INCHES ABOVE 4500 FEET ARE EXPECTED BY EARLY WEDNESDAY MORNING. * ELEVATION: ABOVE 4500 FEET. * TIMING: SNOW PEAKING IN THE EVENING THEN GRADUALLY DECREASING AFTER MIDNIGHT. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT... HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE PASSES INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. * IMPACTS: LATE SEASON WINTER LIKE WEATHER WITH SNOW...GUSTY WINDS AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS WITH CHAIN CONTROLS AT TIMES. OUTDOOR RECREATIONAL ACTIVITIES IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT OR HAZARDOUS. && $$ EK
519 WWUS46 KSTO 181155 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 455 AM PDT WED MAY 18 2011 CAZ068-069-181300- /O.EXP.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 455 AM PDT WED MAY 18 2011 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING ABOVE 4500 FEET... THE WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY WILL BE ALLOWED TO EXPIRE AT 5 AM PDT EARLY THIS MORNING. * SNOW ACCUMULATIONS: ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED TODAY. * ELEVATION: SNOW LEVELS ABOVE 4500 FEET THIS MORNING CLIMBING TO BETWEEN 5000 AND 6000 FEET THIS AFTERNOON. * TIMING: LIGHT SHOWERS THROUGH THIS EVENING SHOULD END BY LATE TONIGHT. * WINDS: BREEZY WEST WINDS GUSTING TO 25 MPH. * IMPACTS: CHAIN REQUIREMENTS AND OTHER MINOR ROADWAY IMPACTS THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at May 15, 9:05 PM PDT, 17 minutes earlier.
Area forecast discussion, May 15, 9:05 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 905 PM PDT SUN MAY 15 2011 .DISCUSSION... AN ACTIVE DAY EARLIER WHICH STARTED OUT WITH LOW SNOW LEVELS IN THE FOOTHILLS AND THEN BY LATE MORNING HAD THUNDERSTORMS POPPING OUT THROUGHOUT THE INTERIOR. THE GREATEST CONCENTRATION OF THUNDERSTORMS TODAY WAS CENTERED AROUND SACRAMENTO COUNTY BUT OTHER AREAS UP TO AROUND REDDING AND DOWN SOUTH TO NEAR TRACY HAD SOME ACTIVITY. TEMPERATURES REMAINED VERY COLD TODAY...ONLY REACHING 53 DEGREES AT DOWNTOWN SACRAMENTO. THIS SHATTERED THE OLD MINIMUM MAXIMUM RECORD OF 58 DEGREES IN 1911. BASICALLY ALL AREAS THAT WE KEEP RECORDS FOR WERE BROKEN TODAY IN THE INTERIOR. SOME SCATTERED SHOWERS HAVE FLARED UP THIS EVENING OVER THE SAN JOAQUIN VALLEY BUT SHOULD DISSIPATE AFTER MIDNIGHT. OVER THE WESTERN SLOPES THE SHOWER ACTIVITY CONTINUES TO DECLINE. I WILL CANCEL THE CURRENT WINTER STORM WARNING AS A RESULT AND ISSUE A WINTER STORM WARNING FOR THE NEXT SYSTEM WHICH IS DUE IN LATE IN THE AFTERNOON THROUGH EARLY EVENING TIME FRAME. THIS SYSTEM WILL CONTAIN A DECENT AMOUNT OF PRECIPITATION FOR A MAY EVENT WILL HAVE HIGHER SNOW LEVELS THAN THIS CURRENT ONE DID. GENERALLY BETWEEN 4000 AND 5000 FEET THROUGH THE EVENT WHICH WILL LAST AT LEAST INTO TUESDAY EVENING AND PERHAPS THROUGH THE NIGHT DEPENDING ON THE MODEL. WHILE SOME CLEARING IS OCCURRING FOR SOME AREAS THIS EVENING IN THE SOUTHERN PART OF THE SACRAMENTO VALLEY A JET STEAK MOVING RAPIDLY TOWARDS NORTHERN CALIFORNIA WILL FILL THE SKIES BACK IN WITH CLOUD COVER BY MORNING. SOME MODELS INDICATE NO PRECIPITATION IN THE MORNING WITH THE JET STEAK RAPIDLY APPROACHING I CANT RULE OUT A FEW MORNING SHOWERS DEVELOPING AHEAD OF THE NEXT FRONT WHICH IS DUE IN DURING THE AFTERNOON AND EVENING HOURS. ANOTHER SHORTWAVE WILL DROP DOWN FROM THE GULF OF ALASKA AND MOVE INTO THE INTERIOR ON TUESDAY AFTERNOON AND EVENING AND SHOWERS LINGERING INTO WEDNESDAY. && .AVIATION... WEAK FRONTAL SYSTEM PASSING THROUGH PACIFIC NORTHWEST AND NORCAL BRINGING CIGS AOA070 THIS MORNING FROM KRDD NORTHWARD. ALSO...OCNL CIGS AOA070 OVER SIERRA CASCADE RANGE. CIGS EXPECTED TO CLEAR AFTER 19Z KRDD AREA AND AFT 00Z SIERRA CASCADE RANGE AS FRONT SHIFTS EASTWARD. OTHERWISE...VFR NEXT 24 HOURS ALL TAF SITES UNDER UPPER RIDGE BUILDING OVER THE GREAT BASIN. VARIABLE MAINLY SOUTHERLY WINDS LESS THAN 10 MPH EXCEPT SOUTHERLY 10 TO 20 MPH THROUGH THE DELTA. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING 4 PM MONDAY UNTIL 10 PM PDT TUESDAY FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, May 15, 7:00 AM PDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SUN MAY 15 2011 CAZ013>019-063-064-066>069-161400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY WINTER-LIKE STORM MOVING INLAND WITH LIGHT SNOW BEING REPORTED BETWEEN 2500-3500 FEET AND HEAVIER SNOW ABOVE 6000 FEET. MOST UNSTABLE WEATHER WILL BE LATER THIS MORNING WITH A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTHERN CALIFORNIA. SMALL HAIL...BRIEF HEAVY DOWNPOURS...AND LOCALLY GUSTY WINDS COULD BE ASSOCIATED WITH THUNDERSTORMS. SHOULD STRONG THUNDERSTORMS DEVELOP...CONDITIONS MAY BE VIABLE FOR A FUNNEL CLOUD OR WEAK TORNADO TODAY. THIS COLD WINTER-LIKE STORM WILL PUT DAYTIME HIGHS AS MUCH AS 20-25 DEGREES BELOW AVERAGE TODAY. CONTINUED COOL AND UNSETTLED WEATHER CONTINUES MONDAY AND TUESDAY. SHOWERS EXPECTED TO BECOME MORE SCATTERED LATER IN THE AFTERNOON AND DIMINISH TONIGHT. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, May 15, 4:36 PM PDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
436 PM PDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL SACRAMENTO 38.57N 121.47W
05/15/2011 E0.25 INCH SACRAMENTO CA TRAINED SPOTTER
SMALL HAIL AT NATIONALWEATHER SERVICE OFFICE IN
SACRAMENTO NEAR WATT AND EL CAMINO.
&&
JPOWELLLocal storm report, May 15, 4:43 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
443 PM PDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW SODA SPRINGS 39.32N 120.38W
05/15/2011 M10.0 INCH NEVADA CA TRAINED SPOTTER
10 INCHES OF NEW SNOW AT ELEVATION 7000 FT
&&
JPOWELLLocal storm report, May 15, 4:54 PM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
454 PM PDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 4 WNW GRANITE BAY 38.78N 121.20W
05/15/2011 M0.75 INCH PLACER CA TRAINED SPOTTER
HAIL AT 1130 AM THIS MORNING/ 0.90 RAIN FALL TOTAL FROM
STORM
&&
JPOWELLLocal storm report, May 15, 5:53 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
553 PM PDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 SE OROVILLE 39.48N 121.54W
05/15/2011 M0.25 INCH BUTTE CA TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
&&
JPOWELLNearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.